Alert archive / California / Wind Advisories in 2008
Wind Advisory 5, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Feb 29, 2008, 3:08 PM PST for 7 counties in California; 4 counties in Nevada. It took effect at Mar 1, 2008, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2008, 3:08 PM PST (23:08 UTC)
- In effect from
- Mar 1, 2008, 12:00 AM PST
- Expired
- Mar 1, 2008, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 66 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 292308 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 308 PM PST FRI FEB 29 2008 NVZ003-011300- /O.UPG.KREV.HW.A.0003.080301T0600Z-080301T1500Z/ /O.NEW.KREV.HW.W.0003.080301T0800Z-080301T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 308 PM PST FRI FEB 29 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE THROUGH THE RENO AND CARSON CITY AREAS SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATE TONIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED...WITH LOCAL WIND GUSTS TO 80 MPH IN THE FOOTHILLS AND WIND PRONE AREAS. THE STRONGEST WINDS WILL REMAIN LOCALIZED WITH MUCH LIGHTER SPEEDS IN SHELTERED AREAS AND VALLEY LOCATIONS. DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON HIGHWAY 395 AND HIGHWAY 50. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ CAZ073-011300- /O.UPG.KREV.HW.A.0003.080301T0900Z-080301T2000Z/ /O.NEW.KREV.HW.W.0003.080301T1200Z-080301T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 308 PM PST FRI FEB 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE THROUGH MONO COUNTY SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATE TONIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WIND GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS NEAR BRIDGEPORT AND CROWLEY LAKE. DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON HIGHWAY 395. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ CAZ071-072-NVZ002-011300- /O.NEW.KREV.WI.Y.0005.080301T0800Z-080301T1500Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 308 PM PST FRI FEB 29 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHERN SIERRA AND LAKE TAHOE REGION SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATE TONIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS SUCH AS ALONG HIGHWAY 395 NEAR SUSANVILLE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ001-011300- /O.NEW.KREV.WI.Y.0005.080301T1200Z-080301T1800Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 308 PM PST FRI FEB 29 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH WESTERN NEVADA SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATE TONIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS SUCH AS ALONG HIGHWAY 95 NEAR WALKER LAKE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ JORDAN HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 010548 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 948 PM PST FRI FEB 29 2008 NVZ003-011300- /O.CON.KREV.HW.W.0003.080301T0800Z-080301T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 948 PM PST FRI FEB 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE RENO AND CARSON CITY AREAS SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND CONTINUE UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED...WITH LOCAL WIND GUSTS TO 80 MPH IN THE FOOTHILLS AND WIND PRONE AREAS. THE STRONGEST WINDS WILL REMAIN LOCALIZED WITH LESSER GUSTS IN SHELTERED AREAS AND VALLEY LOCATIONS. DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON HIGHWAY 395 AND HIGHWAY 50. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. $$ CAZ073-011300- /O.CON.KREV.HW.W.0003.080301T1200Z-080301T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 948 PM PST FRI FEB 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH MONO COUNTY SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND CONTINUE UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WIND GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS NEAR BRIDGEPORT AND CROWLEY LAKE. DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON HIGHWAY 395. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. $$ NVZ004-011300- /O.NEW.KREV.LW.Y.0017.080301T0600Z-080302T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 948 PM PST FRI FEB 29 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. GUSTY WINDS HAVE DEVELOPED OVER PYRAMID LAKE AND THESE WINDS WILL SPREAD TO AREA LAKES SATURDAY MORNING. THE STRONGEST WINDS WILL ACCOMPANY THE FRONT EARLY SATURDAY MORNING WITH GUSTS OVER 40 MPH. WINDS WILL TURN NORTHWEST 15 TO 25 MPH BY AFTERNOON AND THIS IS A FAVORABLE TRAJECTORY FOR ROUGH LAKE WATERS TO PERSIST INTO THE AFTERNOON. GUSTY WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ071-072-NVZ002-011300- /O.CON.KREV.WI.Y.0005.080301T0800Z-080301T1500Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 948 PM PST FRI FEB 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHERN SIERRA AND LAKE TAHOE REGION SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND CONTINUE UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS SUCH AS ALONG HIGHWAY 395 NEAR SUSANVILLE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ001-011300- /O.CON.KREV.WI.Y.0005.080301T1200Z-080301T1800Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 948 PM PST FRI FEB 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY. A STRONG COLD FRONT WILL MOVE ACROSS WESTERN NEVADA SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATE TONIGHT AND PERSIST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS SUCH AS ALONG HIGHWAY 95 NEAR WALKER LAKE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 011136 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 336 AM PST SAT MAR 1 2008 NVZ003-011500- /O.CON.KREV.HW.W.0003.000000T0000Z-080301T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 336 AM PST SAT MAR 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. A STRONG COLD FRONT IS MOVING THROUGH THE RENO AND CARSON CITY AREA EARLY THIS MORNING. MOST AREAS WILL SEE SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH. HOWEVER...FOOTHILL LOCATIONS AND WIND PRONE AREAS WILL CONTINUE TO SEE WIND GUSTS OF 60 TO 70 MPH THROUGH EARLY MORNING. WINDS WILL SWITCH TO WEST AND NORTHWEST AND DECREASE THIS MORNING BEHIND THE COLD FRONT. DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY IN THE FOOTHILLS AND ALONG HIGHWAY 395 IN WASHOE VALLEY. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. $$ CAZ073-011800- /O.CON.KREV.HW.W.0003.080301T1200Z-080301T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 336 AM PST SAT MAR 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A STRONG COLD FRONT IS MOVING THROUGH NORTHEAST CALIFORNIA AND INTO NORTHERN NEVADA THIS MORNING. MANY AREAS WILL SEE SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH. HOWEVER...WIND PRONE AREAS SUCH AS COLEVILLE AND BRIDGEPORT HAVE THE POTENTIAL FOR WIND GUSTS TO 60 MPH THIS MORNING. WINDS WILL SWITCH TO WEST AND NORTHWEST AND DECREASE LATE THIS MORNING BEHIND THE COLD FRONT. DAMAGE TO PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES IN WIND PRONE AREAS NEAR HIGHWAY 395. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. $$ CAZ072-NVZ002-012000- /O.EXB.KREV.LW.Y.0017.080301T1500Z-080301T2000Z/ /O.CON.KREV.WI.Y.0005.000000T0000Z-080301T1500Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 336 AM PST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO NOON PST TODAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHERN SIERRA AND LAKE TAHOE REGION EARLY THIS MORNING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH 7 AM. WINDS WILL DECREASE THIS MORNING BEHIND THE COLD FRONT TO 10 TO 20 MPH WITH GUSTS TO 35 MPH...WHICH WILL CONTINUE THE ROUGH CHOP ON LAKE TAHOE THROUGH MIDDAY. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ071-011500- /O.CON.KREV.WI.Y.0005.000000T0000Z-080301T1500Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 336 AM PST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. A STRONG COLD FRONT IS MOVING THROUGH THE REGION EARLY THIS MORNING. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THROUGH 7 AM...MAINLY SOUTH OF SUSANVILLE ALONG HIGHWAY 395. WINDS WILL DECREASE THIS MORNING BEHIND THE COLD FRONT. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ001-011800- /O.CON.KREV.WI.Y.0005.080301T1200Z-080301T1800Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 336 AM PST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A STRONG COLD FRONT WILL MOVE ACROSS WESTERN NEVADA SATURDAY MORNING. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS MORNING...ESPECIALLY NORTH AND WEST OF WALKER LAKE. WINDS WILL SWITCH TO WEST AND NORTHWEST AND DECREASE THIS MORNING BEHIND THE COLD FRONT. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ004-020000- /O.CON.KREV.LW.Y.0017.000000T0000Z-080302T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 336 AM PST SAT MAR 1 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS MORNING. WEST TO NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TODAY ALONG AND BEHIND THE FRONT. THIS IS A FAVORABLE TRAJECTORY FOR ROUGH LAKE WATERS TO PERSIST INTO THE AFTERNOON... ESPECIALLY FOR THE SOUTHERN AND EASTERN PORTIONS OF PYRAMID LAKE. GUSTY WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 011436 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 636 AM PST SAT MAR 1 2008 CAZ072-NVZ002-012000- /O.CAN.KREV.LW.Y.0017.080301T1500Z-080301T2000Z/ /O.EXT.KREV.WI.Y.0005.000000T0000Z-080301T2000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 636 AM PST SAT MAR 1 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. A STRONG COLD FRONT WILL MOVE THROUGH THE LAKE TAHOE REGION THIS MORNING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH NOON. WINDS WILL GUST UP TO 90 MPH OVER THE SIERRA CREST. WINDS WILL DECREASE THIS AFTERNOON BEHIND THE COLD FRONT TO 10 TO 20 MPH WITH GUSTS TO 30 MPH...WHICH WILL CONTINUE THE ROUGH CHOP ON LAKE TAHOE THROUGH MIDDAY. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. BOATERS SHOULD REMAIN OFF LAKE TAHOE TODAY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ071-011545- /O.CAN.KREV.WI.Y.0005.000000T0000Z-080301T1500Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 636 AM PST SAT MAR 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THIS MORNING AS THE COLD FRONT MOVES THROUGH THE AREA. GUSTS TO 40 MPH WILL CONTINUE THROUGH 9 AM ALONG HIGHWAY 395 SOUTH OF JANESVILLE. $$ NVZ003-012000- /O.EXT.KREV.HW.W.0003.000000T0000Z-080301T2000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 636 AM PST SAT MAR 1 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PST TODAY. A STRONG COLD FRONT IS MOVING THROUGH THE RENO AND CARSON CITY AREA THIS MORNING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH NOON. FOOTHILL LOCATIONS AND WIND PRONE AREAS WILL SEE WIND GUSTS NEAR 70 MPH. WINDS WILL DECREASE THIS AFTERNOON BEHIND THE COLD FRONT. DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY IN THE FOOTHILLS AND ALONG HIGHWAY 395 IN WASHOE VALLEY. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. $$ CAZ073-012000- /O.EXT.KREV.HW.W.0003.000000T0000Z-080301T2000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 636 AM PST SAT MAR 1 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PST TODAY. A STRONG COLD FRONT IS MOVING THROUGH NORTHEAST CALIFORNIA AND INTO NORTHERN NEVADA THIS MORNING. MANY AREAS WILL SEE SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH. WIND PRONE AREAS SUCH AS COLEVILLE...BRIDGEPORT AND LEE VINING HAVE THE POTENTIAL FOR WIND GUSTS NEAR 70 MPH. WINDS WILL DECREASE THIS AFTERNOON BEHIND THE COLD FRONT. DAMAGE TO PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES IN WIND PRONE AREAS NEAR HIGHWAY 395. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. $$ NVZ001-012000- /O.EXT.KREV.WI.Y.0005.000000T0000Z-080301T2000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 636 AM PST SAT MAR 1 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. A STRONG COLD FRONT WILL MOVE ACROSS WESTERN NEVADA THIS MORNING. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH NOON. WINDS WILL SWITCH TO WEST AND DECREASE THIS AFTERNOON BEHIND THE COLD FRONT. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS AND CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ004-020000- /O.CON.KREV.LW.Y.0017.000000T0000Z-080302T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 636 AM PST SAT MAR 1 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH WILL CONTINUE TODAY ALONG AND BEHIND THE FRONT. THIS IS A FAVORABLE TRAJECTORY FOR ROUGH LAKE WATERS TO PERSIST INTO THE AFTERNOON... ESPECIALLY FOR THE SOUTHERN AND EASTERN PORTIONS OF PYRAMID LAKE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ BRONG HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 011945 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1145 AM PST SAT MAR 1 2008 NVZ003-012045- /O.EXP.KREV.HW.W.0003.000000T0000Z-080301T2000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1145 AM PST SAT MAR 1 2008 ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY. WEST WINDS HAVE DECREASED THIS MORNING SO THE HIGH WIND WARNING HAS EXPIRED...HOWEVER BREEZY CONDITIONS WILL CONTINUE THROUGHOUT THE DAY. EXPECT WIND SPEEDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH...ESPECIALLY IN WIND PRONE AREAS. $$ CAZ073-012045- /O.EXP.KREV.HW.W.0003.000000T0000Z-080301T2000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1145 AM PST SAT MAR 1 2008 ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY. WEST WINDS HAVE DECREASED THIS MORNING SO THE HIGH WIND WARNING HAS EXPIRED...HOWEVER BREEZY CONDITIONS WILL CONTINUE THROUGHOUT THE DAY. EXPECT WIND SPEEDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH...ESPECIALLY IN WIND PRONE AREAS. $$ CAZ072-NVZ002-020400- /O.EXP.KREV.WI.Y.0005.000000T0000Z-080301T2000Z/ /O.EXB.KREV.LW.Y.0017.080301T2000Z-080302T0400Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1145 AM PST SAT MAR 1 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. WEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE TO CAUSE ROUGH CHOP ON LAKE TAHOE THROUGH THE AFTERNOON. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ001-012045- /O.EXP.KREV.WI.Y.0005.000000T0000Z-080301T2000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 1145 AM PST SAT MAR 1 2008 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. WEST WINDS HAVE DECREASED THIS MORNING SO THE WIND ADVISORY HAS EXPIRED...HOWEVER BREEZY CONDITIONS WILL CONTINUE THROUGHOUT THE DAY. EXPECT WIND SPEEDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH...ESPECIALLY IN WIND PRONE AREAS. $$ NVZ004-020400- /O.EXT.KREV.LW.Y.0017.000000T0000Z-080302T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 1145 AM PST SAT MAR 1 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH WILL CONTINUE TO CAUSE ROUGH CHOP ON PYRAMID LAKE THROUGH THE AFTERNOON. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Feb 29, 3:05 PM PST, 3 minutes earlier.
Area forecast discussion, Feb 29, 3:05 PM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
305 PM PST FRI FEB 29 2008
.SHORT TERM...
SYSTEM NOW COMING ONSHORE HAS LIMITED MOISTURE WITH JUST A BAND OF
SHOWERS ALONG THE COLD FRONT. MODELS IN GOOD AGREEMENT FOR THE
NEXT 24 HRS WITH RESPECT TO SENSIBLE WEATHER. HAVE BUMPED POPS
NORTH OF SUSANVILLE/GERLACH TO SHOW NUMEROUS SHOWERS ALONG THE
FRONT AFTER MIDNIGHT TONIGHT. DOMR GOOD FRONTOGENESIS UP THERE
ALONG WITH ENOUGH MOISTURE AND INSTABILITY SHOULD BE ABEL TO
PRODUCE A FEW MORE SHOWERS. OTHERWISE...AS FRONT MOVES SOUTH
DURING THE MORNING HOURS...FORCING WEAKENS AND SHOULD ONLY SEE
ISOLATED SHOWERS AT BEST AS FAR SOUTH AS HIGHWAY 50. BEHIND THE
FRONT...EXPECT SCT SHOWERS MAINLY NORTH OF I-80 THAT WILL
GRADUALLY DECREASE DURING THE DAY.
MAIN CONCERN HOWEVER WILL BE THE WINDS. 700 MB WINDS AT 40 KTS
CURRENTLY ARE FORECAST TO INCREASE TO 60-70 KTS AT 12Z. CURRENT
GUSTS ON THE SIERRA RIDGES ARE 75+ MPH SO WINDS ARE THERE. WINDS
ARE HAVING A BIT OF TROUBLE MIXING TO THE SURFACE ATTM AS THEY ARE
FIGHTING THE SFC GRADIENT. HOWEVER...EXPECT WINDS TO INCREASE ALL
AREAS BY 12Z. MAIN POSITIVES FOR A STRONG WIND EVENT...FOCUSED
RENO INTO MONO COUNTY...ARE A CRITICAL LEVEL DEVELOPING NEAR MTN
TOP LEVEL AROUND THE TIME OF STRONGEST 700 MB WINDS AND A DECENTWEST
TO EAST SFC PRESSURE GRADIENT. NEGATIVES ARE POSSIBLE LACK OF
PRECIP LOADING ON THE WEST SLOPE AND TIME OF DAY (NOT A
SIGNIFICANT FACTOR THIS TIME OF YEAR). WITH MODELS SHOWING A
TROPOPAUSE FOLD ARRIVING WITH THE FRONT AT 12Z...WILL ISSUE A
WARNING FOR RENO/MONO FOCUSED ON THE WIND PRONE AREAS. EXPECT
MAINLY ADVISORY LEVEL WIND SPEEDS IN MOST VALLEY LOCATIONS.
ELSEWHERE...ADVISORIES LOOK GOOD FOR LASSEN/TAHOE AND MINERAL
COUNTY. MY ONLY CONCERN IS THAT TAHOE MAY REACH WARNING CRITERIA
IN SOME AREAS BUT WILL LET SWING SHIFT MONITOR THE RISE IN SPEEDS.
AS FOR AS ZONES 5/70 THERMODYNAMIC PROFILES DO NOT LOOK IMPRESSIVE
AS IT IS A BIT MORE UNSTABLE THERE AND MORE FAVORABLE FOR A BIT OF
SPILLOVER.
AFTER THE FRONT PASSES TOMORROW MORNING EXPECT BREEZY WEST TO
NORTHWEST WINDS WITH TEMPS ABOUT 15 DEGREES COOLER THAN TODAY.
EXPECT WINDS TO SHIFT TO THE NORTHEAST OVERNIGHT SAT WITH SOME
GUSTS TO 50 MPH POSSIBLE OVER RIDGES...BUT LIGHTER IN VALLEYS.
WITH LIGHT NE FLOW CONTINUING SUN WILL LEAVE TEMPS COOL UNDER
DEVELOPING WEAK INVERSIONS. A WARMUP IS EXPECTED MONDAY AHEAD OF A
WEAK SYSTEM PASSING WELL TO THE NORTHWEST AS FLOW SWITCHES TO THE
WEST. DO NOT EXPECT TEMPS TO BE AS WARM AS TODAY HOWEVER. WALLMANN
.LONG TERM...TUESDAY THROUGH FRIDAY...
NO MAJOR CHANGES TO LONG TERM FORECAST. STILL EXPECTING AN UPPER
RIDGE TO SET UP OVER THE EASTERN PACIFIC BY MIDWEEK...WITH TROUGHING
OVER THE CENTRAL AND EASTERN CONUS. PIECE OF SHORTWAVE ENERGY WILL
PUSH DOWN THE BACKSIDE OF THE RIDGE AN INTO THE INTERMOUNTAIN WEST
BY TUESDAY. STILL SOME UNCERTAINTY WITH THE TRACK OF THIS
SHORTWAVE...WITH 12Z GFS KEEPING COLDEST AIR WELL EAST OF THE RENO
AREA. PREFER THE ECMWF/GFS ENS MEAN SOLUTION...WITH A BACKDOOR COLD
FRONT PUSHING THROUGH THE WESTERN GREAT BASIN TUESDAY AND THE JET
CUTTING OFF OVER THE DESERT SOUTHWEST WEDNESDAY. FLOW ALOFT WILL
BECOME MORE NORTH TO NORTHEASTERLY BRINGING COLDER AIR TO THE REGION
THROUGH WEDNESDAY. MAY NEED TO GO EVEN LOWER WITH FORECAST TEMPS
TUE/WED. RIDGING MOVES BACK INTO THE WEST COAST BY THU/FRI WITH
TEMPS BACK ON THE RISE. HOON
&&
.AVIATION...
VFR THROUGH THE PERIOD. CEILINGS COULD LOWER TO MVFR WITH MOUNTAIN
OBSCUREMENT AS COLD FRONT AFFECTS THE TERMINALS 10Z-14Z SATURDAY.
NOT EXPECTING MUCH IN THE WAY OF PRECIP... 25% CHANCE OF SNOW AT
KTVL AND KTRK... BUT NO ACCUMULATIONS EXPECTED.
WINDS WILL INCREASE ACROSS THE REGION THROUGH THE NIGHT DUE TO
APPROACHING COLD FRONT. EXPECT MOUNTAIN WAVE TO DEVELOP DOWNWIND OF
THE SIERRA WITH RIDGE TOPS GUSTS AS HIGH AS 80 KTS...GOOD CHANCE OF
MODERATE TO SEVERE TURBULENCE ABOVE RIDGETOP LEVEL. SURFACE GUSTS
MAY EXCEED 40 KTS AT LOCAL TERMINALS BETWEEN 06Z-14Z SATURDAY. WINDS
WILL PEAK OUT OVER THE RENO-TAHOE AREA AROUND 12Z...THEN TAPERING
OFF THROUGH REST OF THE MORNING. HOON
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY FOR
NVZ002.
WIND ADVISORY FROM 4 AM TO 10 AM PST SATURDAY FOR NVZ001.
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY FOR
NVZ003.
CA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY FOR
CAZ071-072.
HIGH WIND WARNING FROM 4 AM TO 10 AM PST SATURDAY FOR CAZ073.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 3:08 PM PST | High Wind Warning | REV | Mono | 21 hr |
Nearby
Wind Advisories in California, 2008Wind Advisories in Nevada, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.